“Optimality in Infinite Horizon Discrete Time Models of Resource Management”

Authors: Sjur D. Flåm,
Affiliation: Christian Michelsen Research
Reference: 1983, Vol 4, No 4, pp. 217-222.

Keywords: Optimization, resource management

Abstract: We study an infinite horizon discrete time optimization problem of the Bolza type. It is argued that this problem arises frequently in models of resource management. We obtain a characterization of optimality which is an analog to the Euler equation. The results extend those of Rockafellar and Wets (1981). Furthermore, we make no assumption about free disposal and absorbing states.

PDF PDF (1201 Kb)        DOI: 10.4173/mic.1983.4.2

[1] BAZARAA, M.S., SHETTY, C.M. (1979). Non-linear Programming; Theory and Algorithms, John Wiley: New York.
[2] BROWN, A., PEARCY, C. (1979). Introduction to operator theory, I.Springer Verlag: New York.
[3] KAMIEN, M.I., SCHWARTZ, N.L. (1981). Dynamic optimization; The calculus of variations and optimal control in economics and management, North Holland, New York.
[4] ROCKAFELLAR, R.T. (1971). Integrals which are convex functionals, II. Pacific Journal of Mathematics, 39,439-468.
[5] ROCKAFELLAR, R.T., WETS, R.J.-B. (1981). Deterministic and stochastic optimization problems of Bolza type in discrete time, Working Paper 81-69, IIASA.
[6] MCKENZIE, L.W. (1976). Turnpike theory, Econometrica, 44, 841-865 doi:10.2307/1911532
[7] POLTEROVICH, W. M. (1983). Equilibrium trajectories for economic growth, Econometrica, 51, 693-723 doi:10.2307/1912154
[8] WEITZMAN, M.L. (1973). Duality theory for infinite horizon convex model, Management Science, 19, 783-789 doi:10.1287/mnsc.19.7.783

  title={{Optimality in Infinite Horizon Discrete Time Models of Resource Management}},
  author={Flåm, Sjur D.},
  journal={Modeling, Identification and Control},
  publisher={Norwegian Society of Automatic Control}